Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 9, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 10, 2013, 12:22 AM CST for 18 counties in Kansas. It took effect at Mar 10, 2013, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2013, 12:22 AM CST (06:22 UTC)
- In effect from
- Mar 10, 2013, 1:00 PM CDT
- Expired
- Mar 10, 2013, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Stanton County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 48 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865 WWUS73 KDDC 100622 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1222 AM CST SUN MAR 10 2013 ...VERY WINDY CONDITIONS CAN EXPECTED THROUGH SUNDAY... .A STRONG LOW PRESSURE SYSTEM WILL IMPACT WESTERN KANSAS THROUGH SUNDAY. GUSTY NORTHWEST WINDS CAN BE EXPECTED OVERNIGHT AS A STRONG COLD FRONT MOVES INTO NORTHWEST OKLAHOMA. ADDITIONALLY...SNOW WILL OCCUR...WITH UP TO AN INCH OR TWO OF ACCUMULATION ALONG AND WEST OF A LINE FROM ELKHART TO HAYS. KSZ030-031-043>046-061>066-074>079-101430- /O.UPG.KDDC.WI.Y.0008.000000T0000Z-130311T0000Z/ /O.NEW.KDDC.HW.W.0002.130310T0622Z-130310T1800Z/ /O.NEW.KDDC.WI.Y.0009.130310T1800Z-130311T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 1222 AM CST SUN MAR 10 2013 /1122 PM MST SAT MAR 9 2013/ ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...SUSTAINED WINDS AT 40 MPH WILL DEVELOP BETWEEN MIDNIGHT AND 3 AM AND CONTINUE THROUGH 1 PM CDT, WITH GUSTS TO 60 MPH. WINDS WILL SUBSIDE SLIGHTLY AFTER NOON TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. WINDS SHOULD QUICKLY SUBSIDE TO BELOW WIND ADVISORY CRITERIA BY 7 PM CDT. * WINDS...40 MPH SUSTAINED WINDS THROUGH 1 PM CDT WITH GUSTS TO 60 MPH. WINDS WILL SUBSIDE SLIGHTLY AFTER 1 PM TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS...DRIVING CAN BE DIFFICULT FOR LARGE PROFILE VEHICLES. VEHICLES AND LOOSE OBJECTS SUCH AS TRASH BINS AND OTHER OUTDOOR ITEMS CAN EASILY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. && $$ KSZ080-081-084>090-101430- /O.CON.KDDC.WI.Y.0008.000000T0000Z-130311T0000Z/ KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1222 AM CST SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...OVERNIGHT THROUGH 7 PM SUNDAY. * WINDS...NORTHWEST WINDS AT 30 TO 40 MPH WITH WIND GUSTS AS HIGH AS 55 MPH CAN BE EXPECTED THROUGH NOON. NORTHWEST WINDS AT 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED AFTER NOON. * IMPACTS...DRIVING CAN BE DIFFICULT FOR LARGE PROFILE VEHICLES... AND LOOSE OBJECTS SUCH AS TRASH BINS AND OTHER OUTDOOR ITEMS CAN EASILY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FINCH
3 follow-up statements
101 WWUS73 KDDC 101415 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 915 AM CDT SUN MAR 10 2013 ...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON... .A STRONG SURFACE LOW WILL MOVE EAST OUT OF EASTERN KANSAS INTO MISSOURI TODAY. GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON FOR CENTRAL AND PORTIONS OF SOUTHWEST KANSAS THEN BEGIN TO DIMINISH THROUGH THE LATE AFTERNOON HOURS. KSZ030-031-043>046-061>066-074>079-102215- /O.CAN.KDDC.HW.W.0002.000000T0000Z-130310T1800Z/ /O.CON.KDDC.WI.Y.0009.130310T1800Z-130311T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 915 AM CDT SUN MAR 10 2013 /815 AM MDT SUN MAR 10 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH WIND WARNING. * TIMING...THROUGH 7 PM CDT THIS EVENING. * WINDS...NORTHWEST WINDS AT 30 TO 40 MPH WITH WIND GUSTS AS HIGH AS 55 MPH CAN BE EXPECTED THROUGH NOON. NORTHWEST WINDS AT 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED AFTER NOON. * IMPACTS...DRIVING CAN BE DIFFICULT FOR LARGE PROFILE VEHICLES. VEHICLES AND LOOSE OBJECTS SUCH AS TRASH BINS AND OTHER OUTDOOR ITEMS CAN EASILY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ080-081-084>090-102215- /O.CON.KDDC.WI.Y.0008.000000T0000Z-130311T0000Z/ KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 915 AM CDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH 7 PM CDT THIS EVENING. * WINDS...NORTHWEST WINDS AT 30 TO 40 MPH WITH WIND GUSTS AS HIGH AS 55 MPH CAN BE EXPECTED THROUGH NOON. NORTHWEST WINDS AT 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED AFTER NOON. * IMPACTS...DRIVING CAN BE DIFFICULT FOR LARGE PROFILE VEHICLES... AND LOOSE OBJECTS SUCH AS TRASH BINS AND OTHER OUTDOOR ITEMS CAN EASILY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
460 WWUS73 KDDC 101930 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 230 PM CDT SUN MAR 10 2013 ...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON... .A STRONG SURFACE LOW WILL MOVE EAST OUT OF EASTERN KANSAS INTO MISSOURI TODAY. GUSTY NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON FOR CENTRAL AND PORTIONS OF SOUTHWEST KANSAS. THE WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON THROUGH EARLY EVENING. KSZ030-031-043>046-061>066-074>079-110000- /O.CON.KDDC.WI.Y.0009.000000T0000Z-130311T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 230 PM CDT SUN MAR 10 2013 /130 PM MDT SUN MAR 10 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH 7 PM CDT THIS EVENING. * WINDS...NORTHWEST WINDS OF 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH EARLY THIS EVENING. * IMPACTS...DRIVING CAN BE DIFFICULT FOR LARGE PROFILE VEHICLES. VEHICLES AND LOOSE OBJECTS SUCH AS TRASH BINS AND OTHER OUTDOOR ITEMS CAN EASILY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ080-081-084>090-110000- /O.CON.KDDC.WI.Y.0008.000000T0000Z-130311T0000Z/ KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 230 PM CDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH 7 PM CDT THIS EVENING. * WINDS...NORTHWEST WINDS OF 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH EARLY THIS EVENING. * IMPACTS...DRIVING CAN BE DIFFICULT FOR LARGE PROFILE VEHICLES... AND LOOSE OBJECTS SUCH AS TRASH BINS AND OTHER OUTDOOR ITEMS CAN EASILY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
957 WWUS73 KDDC 102350 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 650 PM CDT SUN MAR 10 2013 ...NORTHWEST WINDS WERE DECREASING ACROSS WESTERN KANSAS... .GUSTY NORTHWEST WINDS WERE ON A DECREASING TREND EARLY THIS EVENING AS A RIDGE OF HIGH PRESSURE AT THE SURFACE BEGINS TO BUILD INTO WESTERN KANSAS. AS A RESULT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. KSZ030-031-043>046-061>066-074>079-110100- /O.EXP.KDDC.WI.Y.0009.000000T0000Z-130311T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 650 PM CDT SUN MAR 10 2013 /550 PM MDT SUN MAR 10 2013/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... GUSTY NORTHWEST WINDS AT 20 TO 30 MPH WILL FALL BACK INTO THE 10 TO 20 MPH RANGE BY 9 PM. $$ KSZ080-081-084>090-110100- /O.EXP.KDDC.WI.Y.0008.000000T0000Z-130311T0000Z/ KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 650 PM CDT SUN MAR 10 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... GUSTY NORTHWEST WINDS AT 20 TO 30 MPH WILL FALL BACK INTO THE 10 TO 20 MPH RANGE BY 9 PM. $$ 18
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 9, 11:49 PM CST, 33 minutes earlier.
Area forecast discussion, Mar 9, 11:49 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1149 PM CST SAT MAR 9 2013 ...UPDATED FOR AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 1013 AM CST SAT MAR 9 2013 WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE TRACKING SLOWLY EASTWARD ACROSS THE FOUR CORNERS REGION. MEANWHILE, A SMALL +90KT UPPER LEVEL JET CORE IS CLIMBING NORTHEAST ACROSS WEST TEXAS. NEAR THE SURFACE, A STRONG SURFACE LOW IS LOCATED ACROSS EXTREME SOUTHWEST KANSAS WHILE A STRONG COLD FRONT EXTENDS FROM SOUTHWEST NEBRASKA ACROSS EXTREME NORTHWESTERN KANSAS INTO SOUTHEASTERN COLORADO. A DRYLINE ATTENDANT TO THE SURFACE LOW EXTENDS SOUTHWARD INTO THE TEXAS PANHANDLE. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 121 PM CST SAT MAR 9 2013 SHORT RANGE MODELS INDICATE THE CLOSED OFF UPPER LEVEL LOW TRACKING EASTWARD ACROSS THE WESTERN HIGH PLAINS TONIGHT...INCLUDING SOUTHWEST KANSAS AND THE PANHANDLE OF OKLAHOMA...THEN PUSHING FURTHER EAST INTO EASTERN KANSAS SUNDAY. THIS SYSTEM WILL BRING WIDESPREAD PRECIP CHANCES FROM NEBRASKA SOUTHWARD INTO WESTERN KANSAS TONIGHT THROUGH EARLY SUNDAY. FOR TONIGHT, A STRONG ATTENDANT COLD FRONT IS PROJECTED TO PUSH ACROSS EXTREME WESTERN KANSAS THIS EVENING AND INTO CENTRAL KANSAS BY EARLY SUNDAY MORNING. STRONG LOW LEVEL FORCING IN CONJUNCTION WITH THE SURFACE LOW AND ASSOCIATED COLD FRONT COMBINED WITH AMPLE H7 FRONTOGENESIS BEHIND THE FRONT, WILL ALLOW AREAS OF PRECIP TO DEVELOP ACROSS FAR WESTERN KANSAS THIS EVENING. DUE TO WARMER AIR JUST OFF THE SURFACE, INITIAL PRECIP MAY BE IN THE FORM OF RAIN WITH A SWITCHOVER TO SNOW EXPECTED WEST TO EAST OVERNIGHT AS COLDER AIR SURGES SOUTH INTO WESTERN KANSAS. THE PRECIP IS EXPECTED TO SPREAD SLOWLY EASTWARD ACROSS SOUTHWEST INTO CENTRAL KANSAS OVERNIGHT BEHIND THE SLOW MOVING COLD FRONT. BASED ON THE TRACK OF THE H7 LOW, THE BEST CHANCE FOR ANY ACCUMULATING SNOW WILL BE ACROSS WEST CENTRAL INTO CENTRAL KANSAS...INCLUDING THE I-70 CORRIDOR. HOWEVER, BASED ON LOW QPF VALUES AND PW VALUES OF LESS THAN ONE-HALF INCH ON NAM AND GFS MODEL SOUNDINGS, SIGNIFICANTLY HIGH SNOW ACCUMULATIONS ARE NOT EXPECTED. GENERALLY 1 TO 2 INCHES IS POSSIBLE ACROSS EXTREME SOUTHWEST KANSAS NORTHEAST INTO CENTRAL KANSAS. HOWEVER, THE MORE CONCERNING ISSUE WILL BE THE STRONG NORTHERLY WINDS EXPECTED TO DEVELOP BEHIND THE FRONT. A TIGHTENING PRESSURE GRADIENT ON THE BACKSIDE OF THE EASTWARD MOVING SURFACE LOW WILL PROMOTE STRONG WINDS ACROSS WESTERN KANSAS LATE TONIGHT INTO SUNDAY MORNING WITH SPEEDS OF 30 TO 40 MPH AND GUSTS UP TO 55 MPH. EVEN WITH LOW SNOW AMOUNTS EXPECTED, THIS WILL RESULT IN AREAS OF BLOWING SNOW LEADING TO POSSIBLE DRIFTING AND PERIODS OF LOW VISIBILITIES. WILL CONTINUE WITH THE SNOW AND BLOWING SNOW ADVISORY ALREADY IN EFFECT. TEMPERATURES WILL BE MUCH COLDER TONIGHT AS A COLD FRONT PUSHES SLOWLY EASTWARD ACROSS SOUTHWEST KANSAS INTO SOUTH CENTRAL KANSAS. COLDER AIR WILL SURGE SOUTHWARD INTO WESTERN KANSAS WITH H85 TEMPERATURES DROPPING TO NEAR 0C ACROSS SOUTH CENTRAL KANSAS TO AROUND 5C BELOW IN WEST CENTRAL KANSAS. LOOK FOR LOWS DOWN INTO THE 20S(F) ACROSS EXTREME SOUTHWEST AND WEST CENTRAL KANSAS TO THE 30S(F) IN SOUTH CENTRAL KANSAS. MOSTLY CLOUDY TO OVERCAST SKIES WILL KEEP TEMPERATURES FROM CLIMBING MUCH SUNDAY AS THE COLD AIR MASS REMAINS IN PLACE ACROSS WESTERN KANSAS. EXPECT HIGHS ONLY UP INTO THE 30S(F) FOR THE MOST PART SUNDAY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 241 PM CST SAT MAR 9 2013 NORTHWEST FLOW WILL BE FOUND ABOVE THE HIGH PLAINS DURING THE LONG TERM PERIOD AS A MID TO UPPER LEVEL LONG WAVE TROUGH POSITIONS ITSELF ACROSS THE EASTERN CONUS AND A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE WESTERN CONUS. A WEAK SHORTWAVE MAY MOVE INTO THE CENTRAL PLAINS ON WEDNESDAY WITH INCREASING CLOUDS, HOWEVER, NO PRECIPITATION IS EXPECTED. OTHERWISE EXPECT CLEAR TO PARTLY CLOUDY SKIES AND DRY CONDITIONS MONDAY THROUGH FRIDAY. WINDS WILL BE FROM A NORTHERLY DIRECTION THROUGH TUESDAY SHIFTING TO MORE OF A SOUTHERLY DIRECTION TUESDAY NIGHT THROUGH FRIDAY. A WARMING TREND IS EXPECTED THROUGHOUT THE LONG TERM SECTION WITH HIGHS STARTING OUT IN THE 50S MONDAY WITH HIGHS IN THE 60S TUESDAY THROUGH FRIDAY. A FEW PLACES ACROSS THE KS/OK BORDER COULD REACH INTO THE LOWER 70S THURSDAY AND FRIDAY. LOWS AROUND 20 DEGREES ARE FORECASTED MONDAY MORNING WITH LOWS IN THE 30S TUESDAY AND WEDNESDAY MORNING. LOWS THURSDAY AND FRIDAY MORNING ARE EXPECTED TO RANGE FROM THE UPPER 30S ACROSS WEST CENTRAL KANSAS TO LOWER 40S ACROSS THE KS/OK BORDER. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1143 PM CST SAT MAR 9 2013 SNOW AND BLOWING SNOW WILL DEVELOP IN GARDEN CITY BY 07Z AND DODGE CITY AND HAYS BY 08Z, ALONG WITH INCREASING NORTH WINDS TO OVER 30 KTS WITH GUSTS AS HIGH AS 45 KTS. CIGS SHOULD DROP TO IFR IN THE SNOW WITH VISBYS AS LOW AS 1/2 MILE AT TIMES WITH THE BLOWING SNOW. THE SNOW WILL TAPER OFF BY 12Z IN KGCK/KDDC AND 15Z AT KHYS AS THE UPPER LEVEL SYSTEM MOVES AWAY. HOWEVER, 30KT NORTH WINDS WILL PERSIST THROUGH 23Z, WITH A WEAKENING AFTER THAT TIME AS THE PRESSURE GRADIENT RELAXES AND WITH THE LOSS OF DAYTIME HEATING. && .PRELIMINARY POINT TEMPS/POPS... DDC 28 35 19 54 / 50 20 0 0 GCK 25 35 18 55 / 70 20 0 0 EHA 25 35 23 58 / 40 10 0 0 LBL 27 35 21 58 / 40 10 0 0 HYS 27 33 16 49 / 80 50 0 0 P28 33 40 21 52 / 20 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 9 AM CDT /8 AM MDT/ SUNDAY FOR KSZ030-031-043>045-061>063-074-075-084. WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ SUNDAY FOR KSZ030-031- 043>046-061>066-074>081-084>090. && SYNOPSIS...JJOHNSON SHORT TERM...JJOHNSON LONG TERM...HOVORKA_42 AVIATION...FINCH
Hazardous weather outlook, Mar 9, 4:48 AM CST, 19 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 448 AM CST SAT MAR 9 2013 KSZ030-031-043>046-061>066-074>081-084>090-101130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 448 AM CST SAT MAR 9 2013 /348 AM MST SAT MAR 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON ALONG AND EAST OF A LINE FROM HAYS TO COLDWATER. IF A STORM DOES DEVELOP IT COULD PRODUCE HAIL AS LARGE AS QUARTERS. LIGHT SNOW AND BLOWING SNOW WILL DEVELOP ACROSS FAR WESTERN KANSAS THIS EVENING AND CONTINUE TONIGHT. SEE THE LATEST WINTER WEATHER MESSAGE (WSWDDC) FOR DETAILS. A WIND ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT FOR ALL OF CENTRAL AND SOUTHWEST KANSAS. SEE THE LATEST WEATHER MESSAGE (NPWDDC) FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY IS IN EFFECT FOR SUNDAY FOR ALL OF CENTRAL AND SOUTHWEST KANSAS. SEE THE LATEST WEATHER MESSAGE (NPWDDC) FOR DETAILS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL PROBABLY NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:22 AM CST | High Wind Warning | DDC | Edwards, Ellis, Finney, Ford, Grant, Gray and 12 more | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.